Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Huntsville, AL

January 13, 2013Limestone County, Madison County, Morgan County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jan 13, 2013, 5:07 PM CST for Limestone County, Madison County, Morgan County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2013, 5:07 PM CST (23:07 UTC)
Expired
Jan 13, 2013, 10:05 PM CST
In force
5 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Limestone County, AL, Madison County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WGUS54 KHUN 132307
FFWHUN
ALC083-089-103-140500-
/O.NEW.KHUN.FF.W.0002.130113T2307Z-130114T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 PM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 1100 PM CST
    
* AT 505 PM CST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN AND 
  SEVERAL ROADWAYS COVERED IN WATER NORTHWEST OF ATHENS. CANNON ROAD 
  HAD SEVERAL INCHES OF WATER FLOWING OVER IT AS A LINE OF VERY 
  HEAVY RAINFALL MOVED ACROSS THE AREA. ONE INCH OF RAIN FELL 
  QUICKLY IN THIS AREA CAUSING FLASH FLOODING...AND THIS TREND WILL 
  CONTINUE EASTWARD INTO MADISON COUNTY AND NORTHERN MORGAN COUNTY 
  THROUGH 7 PM CST THIS EVENING. AT LEAST ANOTHER INCH OF RAINFALL 
  IS POSSIBLE THROUGH MIDNIGHT TONIGHT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HUNTSVILLE...MADISON...ATHENS...MOORES MILL...MERIDIANVILLE...
  REDSTONE ARSENAL...HAZEL GREEN...HARVEST...ARDMORE...ELKMONT...
  TRIANA AND SOMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.  DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3499 8692 3499 8647 3439 8658 3440 8691
      3454 8679 3468 8679 3468 8710 3500 8711

$$

12
1 follow-up statement
551 
WGUS74 KHUN 140405
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 PM CST SUN JAN 13 2013

ALC103-089-083-140414-
/O.CAN.KHUN.FF.W.0002.000000T0000Z-130114T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN AL-LIMESTONE AL-MADISON AL-
1005 PM CST SUN JAN 13 2013

...THE FLASH FLOOD WARNING FOR EASTERN MORGAN...LIMESTONE AND 
NORTHWESTERN MADISON COUNTIES IS CANCELLED...

A NEW AREAL FLOOD WARNING WILL TAKE THE PLACE OF THIS EXPIRED FLASH 
FLOOD WARNING. THOUGH THE HEAVY RAIN HAS ENDED FOR THIS 
EVENING...FLOODING IS ONGOING IN EASTERN MORGAN...NORTHWESTERN 
MADISON...AND LIMESTONE COUNTIES. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

ADDITIONAL HEAVY RAINFALL IS POSSIBLE TOMORROW...WHICH WILL FURTHER 
AGGRAVATE FLOODING CONDITIONS ACROSS THE AREA. 

LAT...LON 3499 8692 3499 8647 3439 8658 3440 8691
      3454 8679 3468 8679 3468 8710 3500 8711

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:49 PM CST, 18 minutes earlier.

Area forecast discussion, Jan 13, 4:49 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CST SUN JAN 13 2013

.DISCUSSION...
AS OF 3PM...A STRONG COLD FRONT IS JUST ENTERING THE CWA AND EXTENDS
FROM CENTRAL KENTUCKY TO NEAR NASHVILLE...JUST EAST OF MUSCLE SHOALS
AND SOUTHWEST TOWARD JACKSON MS. TEMPS EAST OF THE FRONT ARE SITTING
IN THE UPPER 60S TO MID 70S WHILE VALUES QUICKLY FALL OFF INTO THE
40S BY CENTRAL MS. LOCATIONS CLOSE TO THE MS RIVER HAVE BEEN SEEING
30 DEGREE TEMPS AND A FEW SITES HAVE REPORTED UNKNOWN PRECIP TYPE ON
THE BACK EDGE OF THE PRECIP SHIELD. LARGE AMOUNTS OF RAIN HAVE FALLEN
TODAY FROM THE ARK-LA-MISS TOWARD WEST/CENTRAL TN...LEADING TO
WIDESPREAD FLOODING PROBLEMS TO OUR WEST/NORTHWEST.

THE FRONT WILL CONTINUE TO PUSH ACROSS THE CWA THROUGH THE EVENING
HOURS...AND BRING A BRIEF ROUND OF CONVECTION. THE WARM AND MOIST
ATMOSPHERE WE HAVE ENJOYED TODAY HAS PROVIDED FUEL FOR SOME OF THE
STORMS ALONG THE FRONT TO BECOME STRONG TO SEVERE...BUT THE POTENTIAL
FOR SEVERE WEATHER SHOULD DIMINISH THROUGH THE EVENING HOURS. AREAS
OF RAIN WILL CONTINUE BEHIND THE FRONT THROUGH THE OVERNIGHT
PERIOD...WITH DRIER AIR POSSIBLY GIVING THE SHOALS AREA A BRIEF BREAK
IN POPS BTWN 09-15Z. THE BIGGER CONCERN FOR THE EARLY MORNING PERIOD
IS THE POTENTIAL FOR FREEZING/FROZEN PRECIP.

MODEL SOUNDINGS SHOW THE SURGE OF LOW LEVEL COLD AIR...WHILE WARM AND
MOIST AIR CONTINUE TO RISE OVER THE REGION BTWN 850-700MB. THE
STRONG WARM NOSE WILL PREVENT CONCERNS FOR SNOW POTENTIAL ACROSS THE
CWA BUT THE MOISTURE COMBINED WITH STRONG LL COLD ADVECTION COULD
PROVIDE A SETUP FOR SLEET OR FREEZING RAIN...PRIMARILY IN NW AL
(ALONG AND W OF A LINE FROM MOULTON TO WINCHESTER TN). TEMPERATURES
IN THIS AREA WILL DROP INTO THE 30S DURING THE EARLY MORNING HRS
(NEAR 30 AT WATERLOO...TO UPPER 30S ALONG THE LINE MENTIONED JUST
ABOVE) WHILE DEWPOINTS WILL FALL BELOW FREEZING. WITH THE WET BULB
TEMPS BELOW FZG AND INCREASING DEPTH OF COLD AIR AS WE MOVE
NW...SLEET OR FZG RAIN WILL BE POSSIBLE. THE GOOD NEWS IS THAT
UNSEASONABLY WARM TEMPS THE PAST SEVERAL DAYS SHOULD KEEP ROADS AND
OTHER SFCS WARM ENOUGH TO PREVENT ACCUMULATION IF SLEET OR FZG RAIN
DEVELOPS (UNLESS PRECIP RATES INCREASE SIGNIFICANTLY DURING PERIODS
OF STRONG COLD ADVECTION). ANOTHER LIMITING FACTOR TO WINTERY PRECIP
WILL BE THAT WITH TEMPS/TDS SO CLOSE TO FZG...LATENT HEAT RELEASE
WITH ANY FREEZING OF HYDROMETEORS WILL HELP PUSH TEMPS BACK TOWARD
AND ABV FZG. CONTINUED STRONG COLD ADVECTION COULD COMBAT THIS...BUT
CONFIDENCE IS LOW IN THIS POTENTIAL.

OTHERWISE...RAIN INTENSITY AND COVERAGE SHOULD INCREASE AGAIN DURING
THE AFTERNOON HOURS...PRIMARILY OVER SE PORTIONS OF THE CWA.
CONSIDERING THAT THAT PORTION OF THE CWA HAS REMAINED FAIRLY DRY OVER
THE PAST SEVERAL DAYS...FF GUIDANCE IS HIGHER AND SHOULD THEREFORE
TAKE LONGER FOR ANY POTENTIAL FLOODING PROBLEMS TO DEVELOP. FOR THAT
REASON HAVE OPTED TO NOT ISSUE ANY HYDRO WATCHES ATTM.
YET...CONTINUED ROUNDS OF RAIN SHOULD PERSIST ACROSS THIS REGION
THROUGH WEDNESDAY AND MAY EVENTUALLY LEAD TO MORE AREAL FLOODING
CONCERNS IN ADDITION TO RIVER RISES. THEREFORE...DEPENDING ON HOW
RAIN RATES EVOLVE OVERNIGHT INTO TOMORROW MORNING...A WATCH MAY BE
NEEDED FOR MUCH OF THE EASTERN HALF OF THE CWA.

TUESDAY MORNING COULD BRING ANOTHER CHANCE FOR SOME FREEZING RAIN OR
SLEET...BUT THE LINE BETWEEN RAIN AND WINTERY PRECIP WILL BE VERY
FINE. AGAIN NW AL WILL HAVE THE HIGHER POTENTIAL FOR SEEING FREEZING
OR FROZEN PRECIP...BUT THE LACK OF CONFIDENCE IN THE DEPTH OF THE SFC
COLD AIR HAS PRECLUDED INCLUDING THE MENTION OF ANY OTHER P-TYPE
THAN RAIN IN THE FCST ATTM.

THE PRECIP WILL BE SLOW TO MOVE OUT...WITH THE POTENTIAL FOR
ADDITIONAL ROUNDS OF RAIN THROUGH THURSDAY NIGHT. MODELS HAVE BEEN
SHOWING SIGNIFICANT VARIATION IN THEIR HANDLING OF THE LINGERING
MIDLEVEL SHORTWAVE AS IT PROGRESSES EASTWARD...BUT ARE SLOWLY COMING
INTO MORE AGREEMENT. ATTM HAVE TRENDED TOWARD THE ECWMF SOLN SINCE IT
HAS BEEN SHOWING BETTER RUN-TO-RUN CONTINUITY. THIS WOULD CLEAR OUT
THE CWA BY EARLY MORNING FRIDAY.

CCC

&&

.AVIATION...
/ISSUED 1156 AM CST SUN JAN 13 2013/
FOR 18Z TAFS...HAVE CONTINUED BASICALLY WITH IFR CONDITIONS THROUGH
MOST OF THE FORECAST AS LOW CLOUDS AND RAIN SHOULD SPREAD ACROSS THE
AREA. HAVE IMPROVED CONDITIONS AT MSL AFTER 10Z...AS EXPECT SOME
BREAKS IN THE LOWER CLOUDS BETWEEN 10Z TO 14Z.

TT

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    36  38  37  43 / 100  80  80  90
SHOALS        33  37  33  39 / 100  80  60  70
VINEMONT      37  39  36  43 / 100 100  90  90
FAYETTEVILLE  34  37  35  40 / 100  80  70  80
ALBERTVILLE   42  46  41  46 / 100 100  90  90
FORT PAYNE    45  49  43  46 / 100 100 100  90

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALZ001>005.

TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 13, 2:24 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 PM CST SUN JAN 13 2013

ALZ001>010-016-TNZ076-096-097-141000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
224 PM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

HEAVY RAINFALL IS EXPECTED THROUGH TONIGHT AS A COLD FRONT MOVES INTO
THE AREA...ELEVATING THE RISK OF FLASH FLOODING...ESPECIALLY OVER
NORTHWEST ALABAMA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED HIGHER AMOUNTS ARE POSSIBLE. PLEASE CONSULT THE FLASH FLOOD
WATCH THAT HAS BEEN ISSUED FOR THAT AREA FOR MORE INFORMATION.

IN ADDITION...THERE IS A LOW CHANCE OF THUNDERSTORMS THROUGH
TONIGHT...ALONG AND AHEAD OF THE COLD FRONT...AS IT MOVES INTO THE
AREA. WIND GUSTS FROM 30 TO 40 MPH...LIGHTNING...AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY HAZARDS WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE HEAVIEST RAINFALL IS EXPECTED TO CONTINUE FROM MONDAY THROUGH
TUESDAY. THIS WILL HEIGHTEN THE POSSIBILITY FOR AREAL AND RIVER
FLOODING.

AS COLDER AIR CONTINUES TO FILTER INTO THE REGION...THERE IS A SMALL
RISK OF SLEET FOR A SHORT PERIOD OF TIME ON MONDAY...MAINLY IN
NORTHWEST ALABAMA. AT THIS TIME...NO ACCUMULATION OF SLEET IS
EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED DUE TO THE HEAVY RAINFALL THREAT THROUGH MONDAY.

TT

In the hours before

Local storm report, Jan 13, 3:51 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
351 PM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     3 E HATTON              34.56N 87.36W
01/13/2013                   LAWRENCE           AL   EMERGENCY MNGR

            A FEW TREES AND POWER LINES WERE DOWNED BY THUNDERSTORM
            WINDS.

&&

TT
Special weather statement, Jan 13, 3:55 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 PM CST SUN JAN 13 2013

TNZ076-096-097-132245-
MOORE TN-LINCOLN TN-FRANKLIN TN-
355 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR MOORE...LINCOLN AND NORTHWESTERN
FRANKLIN COUNTIES UNTIL 445 PM CST...

AT 355 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 9 MILES SOUTHEAST OF PULASKI...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...ESTILL SPRINGS AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
      3533 8620 3536 8616 3534 8604 3499 8633
      3499 8684 3526 8683 3525 8675 3531 8668
      3533 8660 3537 8660 3536 8649 3533 8646
      3532 8642 3535 8641 3536 8633 3541 8626
TIME...MOT...LOC 2151Z 240DEG 48KT 3512 8689

MAMIN
Special weather statement, Jan 13, 4:19 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
419 PM CST SUN JAN 13 2013

ALZ005>007-132245-
MADISON AL-MORGAN AL-LIMESTONE AL-
419 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 445 PM
CST...

AT 419 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF MOULTON...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DECATUR...REDSTONE ARSENAL...TRINITY...PRICEVILLE...FLINT CITY...
TRIANA...SOMERVILLE AND MOORESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3460 8711 3461 8711 3472 8666 3451 8658
      3442 8705
TIME...MOT...LOC 2215Z 255DEG 34KT 3450 8715

MAMIN
Special weather statement, Jan 13, 4:32 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CST SUN JAN 13 2013

ALZ005>008-TNZ096-132315-
MARSHALL AL-MADISON AL-MORGAN AL-LIMESTONE AL-LINCOLN TN-
432 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
MADISON...NORTHEASTERN MORGAN...SOUTHEASTERN LIMESTONE AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 515 PM CST...

AT 431 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF FAYETTEVILLE TO HARVEST TO PRICEVILLE...MOVING NORTHEAST AT
55 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...MOORES MILL...MERIDIANVILLE...REDSTONE
ARSENAL...HAZEL GREEN...HARVEST...NEW HOPE...NEW MARKET...
PRICEVILLE...OWENS CROSSROADS...FLINT CITY...GURLEY...TRIANA...
SOMERVILLE AND MOORESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3504 8634 3489 8634 3487 8635 3483 8633
      3480 8635 3479 8633 3474 8634 3473 8636
      3463 8636 3460 8633 3445 8632 3448 8701
      3503 8667
TIME...MOT...LOC 2229Z 232DEG 67KT 3504 8661 3483 8670 3463 8687

MAMIN
Special weather statement, Jan 13, 4:53 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CST SUN JAN 13 2013

TNZ076-096-097-132330-
MOORE TN-LINCOLN TN-FRANKLIN TN-
453 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOORE...SOUTHEASTERN
LINCOLN AND FRANKLIN COUNTIES UNTIL 530 PM CST...

AT 452 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA
TO 6 MILES NORTHEAST OF HAZEL GREEN...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN
AND HUNTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3539 8625 3537 8627 3534 8624 3535 8622
      3533 8620 3536 8617 3535 8616 3536 8616
      3534 8603 3531 8600 3532 8598 3529 8592
      3522 8586 3499 8587 3499 8651 3536 8632
      3539 8629
TIME...MOT...LOC 2248Z 247DEG 63KT 3533 8623 3499 8649

MAMIN
Special weather statement, Jan 13, 4:54 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
454 PM CST SUN JAN 13 2013

ALZ006>009-132345-
MARSHALL AL-MADISON AL-MORGAN AL-JACKSON AL-
454 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN
MADISON...EASTERN MORGAN AND JACKSON COUNTIES UNTIL 545 PM CST...

AT 453 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW MARKET
TO HARTSELLE...AND MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...SCOTTSBORO...GUNTERSVILLE...ARAB...BRIDGEPORT...
REDSTONE ARSENAL...NEW HOPE...NEW MARKET...STEVENSON...FALKVILLE...
OWENS CROSSROADS...HOLLYWOOD...GURLEY...SKYLINE...SECTION...
WOODVILLE...PISGAH...GRANT...EVA AND SOMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3483 8563 3475 8566 3474 8569 3460 8581
      3449 8597 3447 8606 3443 8611 3430 8611
      3428 8613 3433 8697 3499 8640 3498 8561
      3486 8559
TIME...MOT...LOC 2248Z 262DEG 62KT 3497 8646 3439 8696

MAMIN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:16 AM CSTFlash Flood WatchHUNColbert, Franklin, Lauderdale, Lawrence, Limestone15 hr
Jan 13, 2:50 PM CSTSpecial Weather StatementHUNFranklin40 min
Jan 13, 3:19 PM CSTSevere Thunderstorm WarningHUNLawrence41 min
Jan 13, 3:27 PM CSTSpecial Weather StatementHUNLimestone48 min
Jan 13, 4:19 PM CSTSpecial Weather StatementHUNMorgan26 min
Jan 13, 4:32 PM CSTSpecial Weather StatementHUNMadison43 min
Jan 13, 4:38 PM CSTFlash Flood WarningHUNLimestone, Morgan5 hr
Jan 13, 4:54 PM CSTSpecial Weather StatementHUNJackson, Madison, Marshall, Morgan51 min
Jan 13, 5:36 PM CSTFlash Flood WarningHUNCullman, Morgan5 hr
Jan 13, 5:43 PM CSTFlash Flood WarningHUNJackson, Madison, Marshall4 hr

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.